MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOG BC GLOBAL; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOG BC GLOBAL; PERIPHERAL IV CATHETERS
Catalog Number 381034
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.B3.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that bd insyte autog bc global needle pierced the catheter.The following information was provided by the initial reporter: this incident is in regard to a 20g 1.16¿ iv catheter where the needle perforated the cannula while inserted in the patient's vein.Please describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.We were unable to successfully insert the iv catheter into the patient's vein, which required another iv insertion attempt.The vein which we had attempted to cannulate was also ruptured, which made that vein unusable for future attempts and the site itself was tender for the patient.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: the complaint that the needle perforated the catheter was confirmed and the cause appeared to be associated with use.Four photographs and one 20g insyte autoguard were provided for investigation.The sample exhibited evidence of use, which indicates that the needle was withdrawn from the iv catheter and reinserted into the catheter after the vessel was accessed.It is recommended that prior to the use of bd products to review the instructions for use documentation supplied to ensure the greatest chances of no failures occurring.The instructions for use (ifu) indicate to not reinsert the needle into the catheter during the insertion process as damage may occur.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no issues with the manufacturing process.Manufacturing controls are in place to mitigate the occurrence of this type of failure.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
INSYTE AUTOG BC GLOBAL
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20360431
Report Number1710034-2024-01110
Device Sequence Number17934779
Product Code FOZ
UDI-Device Identifier00382903810345
UDI-Public(01)00382903810345(11)240612(17)270531(10)4162506
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381034
Device Lot Number4162506
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown